stopping mirapex - need advice on tapering URGENT.....

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
Post Reply
vinton
Posts: 61
Joined: Thu Oct 05, 2006 4:45 am

stopping mirapex - need advice on tapering URGENT.....

Post by vinton »

I'm taking effexor for depression caused by Multiple sclerosis ( plaques on frontal lobes) and when I went on mirapex about 2 months ago for RLS I felt much better emotionally and no more rls. For 2 weeks I'M depressed but the rls is gone. I'm scared that mirapex could cause the problem as I've never felt this way in years. Mirapex is also an anti-depressant according to research and maybe they dont get along

Anyway I want to get off to see if its the cause and would like adivice on tapering and if there are any side effetcs

Thanks so much

Vinton

I read an earlier post about side effects and many complain about mood swing and mirapex.

PLEASE POST BACK SO I KNOW HOW TO TAPERTHIS STUFF?
HOW LONG BEFORE THE EFFECT GOES AWAY?
Had multiple sclerosis for 35 years +

ViewsAskew
Moderator
Posts: 16112
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Post by ViewsAskew »

Vinton, you are at a low dose, right? Like .25 mg? You should be able to stop it immediately, but maybe call your doc just to make sure. From what I know, and I'm not a doc, you can stop Mirapex at once with this low dose. At the safest, if you dropped it .125 for three or four nights, then stopped it, it should be fine. But, truly, either call your pharmacist or your doc and check to make sure. Or write to Dr B - find his addy on www.rlshelp.org - and ask him.

Mirapex works to increase dopamine. Effexor increase serotonin. Depression is thought to be associated with too little serotonin, so it may be that the Mirapex increases your dopamine too much, making too little seratonin available.
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

Post Reply